Alert archive / New York / Wind Advisories in 2026
Wind Advisory 2, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Mar 12, 2026, 1:26 AM EDT for Berkshire County, Massachusetts; 10 counties in New York. It took effect at Mar 12, 2026, 3:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 1:26 AM EDT (05:26 UTC)
- In effect from
- Mar 12, 2026, 3:00 AM EDT
- Expired
- Mar 12, 2026, 1:01 PM EDT
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 17 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 600 m²/s²
- 0-3 km storm-relative helicity
- 713 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS71 KALY 120526 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 126 AM EDT Thu Mar 12 2026 MAZ001-025-NYZ038>040-047>054-058>061-122100- /O.NEW.KALY.WI.Y.0002.260312T0700Z-260312T2100Z/ Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Including the cities of Berne, Cobleskill, Breakabeen, Duanesburg, North Blenheim, Florida, Preston Hollow, Berlin, Delanson, Eagle Bridge, Altamont, Prattsville, Herkimer, Cairo, Albany, Tannersville, Dolgeville, Clifton Park, Burnt Hills, Little Falls, Mechanicville, Athens, Dalton, Mohawk, Hancock, Sandisfield, Catskill, Hunter, Gloversville, Windham, North Adams, Johnstown, Stephentown, Middleburgh, Hoosick Falls, Jefferson Heights, Hudson, New Lebanon, Mariaville, Frankfort, Livingstonville, Troy, Waterford, Amsterdam, Gilboa, Jefferson, Great Barrington, Ballston Spa, Westerlo, Coxsackie, Schenectady, Rotterdam, South Egremont, Ilion, Pittsfield, and Knox 126 AM EDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...The Mohawk Valley, northeast Catskills, Schoharie County, greater Capital District and central Taconics of eastern New York, and Berkshire County in western Massachusetts. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 24
1 follow-up statement
582 WWUS71 KALY 121701 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 101 PM EDT Thu Mar 12 2026 MAZ001-025-NYZ038>040-047>054-058>061-121815- /O.CAN.KALY.WI.Y.0002.000000T0000Z-260312T2100Z/ Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Including the cities of Duanesburg, Tannersville, Ilion, Prattsville, Middleburgh, Sandisfield, Pittsfield, Troy, North Adams, Livingstonville, Mariaville, South Egremont, Hunter, Rotterdam, Eagle Bridge, Dalton, Cobleskill, Gloversville, Burnt Hills, Delanson, Berne, Mechanicville, Herkimer, Coxsackie, Florida, Clifton Park, Waterford, Hudson, Catskill, Schenectady, Hoosick Falls, Great Barrington, Amsterdam, New Lebanon, Ballston Spa, Altamont, Little Falls, Athens, North Blenheim, Gilboa, Dolgeville, Mohawk, Albany, Knox, Preston Hollow, Windham, Westerlo, Frankfort, Johnstown, Berlin, Stephentown, Cairo, Hancock, Jefferson, Jefferson Heights, and Breakabeen 101 PM EDT Thu Mar 12 2026 ...WIND ADVISORY IS CANCELLED... Wind gusts are not as strong as earlier and the threat of wind gusts greater than 45 mph has diminished. Therefore the Wind Advisory has been canceled. Occasional gusts around 30 to 40 mph will still occur through the afternoon. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Mar 11, 7:41 PM EDT, 5 hours 45 minutes earlier. Its key messages:
- 1) Minor river flooding may occur across portions of the southern Adirondacks, Mohawk Valley and the upper Hudson Valley late this afternoon into tomorrow due to the runoff from snow melt, rainfall and any isolated ice jams. 2) A strong cold front will bring showers and isolated to scattered non-severe thunderstorms late this afternoon through tonight, ending as some snow showers on Thursday with some wind gusts around 40 mph for the Mohawk Valley, Capital District, northern Taconics and Berkshires. 3) A clipper system brings moderate to locally heavy snow across portions of the southwest Adirondacks Fri afternoon through Sat morning with below normal temps Saturday afternoon into much of next week. Gusty winds 35-45 mph may occur in the wake of the clippers cold front Sat-Sat night.
Area forecast discussion, Mar 11, 7:41 PM EDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Albany NY
741 PM EDT Wed Mar 11 2026
.WHAT HAS CHANGED...
Some changes with the timing the transition to rain to snow
showers tonight in the wake of the strong cold front.
Slightly higher amounts of snowfall for the southwest Adirondack
Fri-Fri night.
Winds were increased in the wake of the clipper and cold front
for Sat-Sat night with some gusts in the 35-45 mph range.
&&
.KEY MESSAGES...
1) Minor river flooding may occur across portions of the
southern Adirondacks, Mohawk Valley and the upper Hudson Valley
late this afternoon into tomorrow due to the runoff from snow
melt, rainfall and any isolated ice jams.
2) A strong cold front will bring showers and isolated to
scattered non-severe thunderstorms late this afternoon through
tonight, ending as some snow showers on Thursday with some wind
gusts around 40 mph for the Mohawk Valley, Capital District,
northern Taconics and Berkshires.
3) A clipper system brings moderate to locally heavy snow
across portions of the southwest Adirondacks Fri afternoon
through Sat morning with below normal temps Saturday afternoon
into much of next week. Gusty winds 35-45 mph may occur in the
wake of the clippers cold front Sat-Sat night.
&&
.DISCUSSION...
KEY MESSAGE 1...
A warm front continues to lift back northward of the Mohawk
Valley and Capital Region this afternoon. Temps on the south
side of the boundary are in the 60s and 70s with 40s and 50s on
the north side. A strong mid and upper level trough is
approaching from the Upper Midwest and the Upper MS River
Valley. A low pressure system is moving along the eastern Great
Lakes Region this afternoon into tonight with a prefrontal
disturbance ahead of the main cold front. Showers and a few
thunderstorms will break out north and west of the Capital
Region. PWATs increase to 2 to 4 STDEVs above normal based on
the latest NAEFS. The latest NBM 24-hour probs for > 1" of QPF
ending 2 AM Thu are 30-55% across the west/southwest Adirondacks
with lower probabilities south and east. Rainfall will
generally be a quarter to three quarters of inch over the rest
of the hydro service area with locally higher amounts from
thunderstorms.
Some snow melt with locally moderate to heavy rainfall may
produce some minor flooding over or near the western Mohawk
Valley, southern Adirondacks and the Upper Hudson River Valley
where a Flood Watch remains in effect. Some ice may break up
and move causing a jam in the northern streams and rivers. The
latest NERFC guidance continues minor flooding forecasts for
late tonight or Thu on the Sacandaga River at Hope, the West
Canada Creek at Kast Bridge, and also at Delta Dam. Some
locations in the Hudson River Basin from Troy northward and the
Mettawee at Granville may hit the Alert or Caution stage. River
forecasts will continued to be monitored through tomorrow.
KEY MESSAGE 2...
Changeable weather is coming to the forecast area tonight. The
mild air mass the past 3-4 days will be gone, as a strong cold
front moves through. Widely scattered to scattered thunderstorms
will impact the forecast area tonight. The latest HREFS
continues to show mean MUCAPEs in the 100-300 J/kg range. O-6 km
shear increases to 50-65 KT. The convection should be elevated,
but due to the anomalous PWATs some locally heavy rainfall and
possibly a few wind gusts could occur if the parcels become sfc
based especially closer to I-84. The latest 3-km HRRR has a few
clusters or broken lines from I-84 to south of the Capital
Region between 6 pm and midnight. The 3-km NAM has a more
continuous organized line from the Capital Region/southern VT
between 8 pm and midnight. The thunderstorms are expected to be
non-severe based on the latest SPC guidance. We have increased
PoPs to likely/categorical for the line in this time frame.
Temps will fall initially into the 40s and 50s around or shortly
after midnight.
Another line of showers moves across the forecast area in the
early to mid morning. This will be cold front with strong cold
advection, as temps fall into the mid 20s to mid 30s from the
Capital Region north and west by sunrise with upper 30s to
lower/mid 40s south and east. The mid and upper level trough
becomes neutral-negatively tilted over the Northeast late
tomorrow morning into the afternoon. Some of the pcpn will
transition to snow showers across the region, perhaps even a
brief period of ice pellets. Temps will fall into the afternoon
and then steady. Snow accums will be a coating to perhaps an
inch over the Berkshires and Litchfield hills with less amounts
north and west, though a few lake effect snow showers will
impact the western Adirondacks with light accums. The post
frontal winds with increase from the west to northwest at 12-25
mph with some gusts 30-40 mph. Would not rule out a few isolated
gusts 40-45 mph or so over the Mohawk Valley/northern
Taconics/Capital Region/Berkshires. The coverage area for wind
gusts 46-57 mph is small, so no Wind Advisories at this time
unless widespread gusts look achievable with deeper mixing.
Temps during the afternoon will be much colder in the 20s to
lower 30s over the higher terrain and mid 30s to lower 40s in
the major valleys.
KEY MESSAGE 3...
A clipper low and its warm front brings some snow back into the
region Fri late morning into Fri night. The isentropic lift
increases ahead of the wave with the strongest forcing north and
west of the Capital Region. The latest NAM indicates 24-hr
probabilities >4" of snow by 2 pm Sat are 40-80% over the
southwest Adirondacks...and the >6" probabilities are 35-60% for
northern Herkimer and western Hamilton Counties. A Winter
Weather Advisory or even a low grade Winter Storm Warning may be
needed later in time for the west/southwest Adirondacks.
Lighter amounts or snow or rain/snow are expected across the
forecast area. The snowfall could impact travel conditions Fri
pm-Fri night especially northwest of the Capital Region. After
lows in the teens and 20s, expect max temps to rebound into the
30s to lower 40s with some 20s in the Adirondack Park.
The clippers cold front on Sat will allow another surge of cold
advection advection as the west/northwest winds increase 15-25
mph with some gusts 35-45 mph once again. The NBM/NBM 90th
percentiles winds and gust were blended Sat into Sat night.
A brief mild spell of weather is possible on Monday with more
showers and some thunderstorms ahead of an arctic cold front.
Behind this boundary temps will plunge 10-15+ degrees below
normal for mid-March. It will feel more like mid-Winter Tue-Wed
next week. Max temps will struggle to get out the 20s to lower
30s on Tue based on the latest WPC Days 4-7 guidance in our
forecast with lows the single digits and teens.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Through 00Z/Fri...Active TAF period as a low pressure system and
strong cold front cross the region tonight. Occasional rain
showers will occur at all sites which could reduce vsbys to MVFR
at times. Confidence on thunder at KPOU is too low to include in
the TAF at this time. However, if a heavier shower passes
through KPOU, a brief period of IFR vsbys could occur. Shower
activity will begin to taper off across the region between
08-11z/Thu but additional light precipitation (which could be in
the form of rain and/or snow) could occur near KPOU/KPSF after
12z/Thu as another wave of low pressure tracks along the coast.
South to southwesterly winds will be in place through this
evening, then abruptly shift to the west to northwest behind the
cold front, likely between 07-10z/Thu. Wind behind the front
will increase to 15-25 kt with gusts 25-35 kt. These winds will
continue through much of Thursday. In addition, periods of LLWS
will be possible at KGFL/KPOU/KPSF until the wind shift
(7-10z/Thu) as a low level jet passes through (winds at 2000 ft
increasing to 40 to 60 kt, strongest over KPOU/KPSF). Surface
winds at KALB look to keep this site just under LLWS criteria.
Outlook...
Thursday Night: Moderate Operational Impact. Windy With Gusts To 30 kts. NO SIG WX.
Friday: Moderate Operational Impact. Breezy. Chance of RA.
Friday Night: Moderate Operational Impact. Breezy. Chance of RA...SN.
Saturday: Moderate Operational Impact. Windy With Gusts To 36 kts. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SN.
Sunday Night: High Operational Impact. Breezy. Likely RA...SN.
Monday: High Operational Impact. Breezy. Definite RA.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch through Thursday afternoon for NYZ032-033-038-039-
041>043-082-083.
MA...None.
VT...None.
&&
DISCUSSION...15
AVIATION...33In the hours before
Special weather statement, Mar 11, 9:30 PM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Albany NY
930 PM EDT Wed Mar 11 2026
CTZ001-013-NYZ064>066-120215-
Northern Litchfield CT-Southern Litchfield CT-Eastern Dutchess NY-
Western Dutchess NY-Eastern Ulster NY-
930 PM EDT Wed Mar 11 2026
...GUSTY SHOWERS WILL IMPACT LITCHFIELD...SOUTHEASTERN ULSTER AND
DUTCHESS COUNTIES THROUGH 1015 PM EDT...
At 929 PM EDT, Doppler radar was tracking gusty showers near Hopewell
Junction, or 7 miles southeast of Poughkeepsie, moving northeast at
45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Torrington, Poughkeepsie, New Milford, Southbury, Beacon, New Paltz,
Sherman, Pawling, Wallkill, Hyde Park, Plattekill, Pleasant Valley,
Thomaston, Wappingers Falls, Amenia, Kent, Sharon, Highland,
Fishkill, and Norfolk.
This includes Interstate 87 near exit 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4152 7400 4159 7396 4158 7405 4162 7413
4158 7413 4159 7420 4187 7416 4204 7313
4161 7305 4156 7316 4151 7316 4149 7333
4147 7332 4151 7339 4149 7344 4167 7352
4153 7353 4149 7393 4144 7398
TIME...MOT...LOC 0129Z 242DEG 38KT 4163 7381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special weather statement, Mar 11, 11:59 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Albany NY
1159 PM EDT Wed Mar 11 2026
CTZ001-013-NYZ066-120445-
Northern Litchfield CT-Southern Litchfield CT-Eastern Dutchess NY-
1159 PM EDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LITCHFIELD AND
SOUTHEASTERN DUTCHESS COUNTIES THROUGH 1245 AM EDT...
At 1159 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near New Preston, or near New Milford, moving east at
50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Torrington, New Milford, Thomaston, Litchfield, Northwest Harwinton,
Oakville, New Preston, Terryville, Woodbury Center, Gaylordsville,
Watertown, Plymouth, Woodbury, Harwinton, Bethlehem, Washington,
Morris, Roxbury, Bridgewater, and Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 7337 4151 7339 4149 7344 4165 7349
4167 7351 4153 7353 4153 7359 4154 7359
4171 7352 4186 7295 4181 7295 4180 7302
4164 7298 4161 7306 4157 7309 4156 7316
4151 7316 4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 0359Z 255DEG 44KT 4161 7329
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MEMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:30 PM EDT | Special Weather Statement | ALY | Dutchess | 45 min |
| Mar 12, 1:28 AM EDT | Winter Storm Watch | ALY | Hamilton, Herkimer | 12 hr |
| Mar 12, 12:51 PM EDT | Areal Flood Advisory | ALY | Warren | 4 days |
| Mar 12, 1:41 PM EDT | Winter Storm Warning | ALY | Hamilton, Herkimer | 48 hr |
| Mar 12, 1:41 PM EDT | Winter Weather Advisory | ALY | Fulton, Greene, Ulster, Warren | 48 hr |
Nearby
Wind Advisories in New York, 2026Wind Advisories in Massachusetts, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.